Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have degenerative arthritis in back. Will ibuprofen cause gastric problem?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2321 Questions
Question
I had gastritis 9 years ago from taking too much ibuprofen after foot surgery. I have degenerative arthritis in my back and would like to take ibuprofen or aleve for the pain. Can I take ibuprofen without causing gastritis again?
Posted Thu, 28 Nov 2013 in General Health
 
 
Answered by Dr. Shruti Rijhwani 31 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for posting your query on XXXXXXX Well looking into your problem it is possible that you might get gastritis again after taking ibuprofen , no way it can be said that you will not get this problem again because you have a tendency for this . You can take some precautions like keeping the food bland rather than spicy , decreasing tea and coffee intake and addition of a proton pump inhibitor like pantaprazole half an hour before breakfast after due consultation with your treating doctor which will solve your problem . Take care. Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Have degenerative arthritis in back. Will ibuprofen cause gastric problem? 13 minutes later
Could I get gastritis from taking ibuprofen once or twice a week?
 
 
Answered by Dr. Shruti Rijhwani 3 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for reverting back . Well I dont think taking medicine once or twice a week will not lead to any problem. But in case you have it you can take the medicine as I advised you earlier. Take care. Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Have degenerative arthritis in back. Will ibuprofen cause gastric problem? 15 hours later
Is there something I should take before taking ibuprofen to coat my stomach--like pepto bismol, crackers, etc.?
 
 
Answered by Dr. Shruti Rijhwani 5 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for reverting back. It may affect the efficacy of ibuprofen so better not take it . Take care. Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor